I know that the antibiotics effect the birth control, but can i still take Tri-Sprintec and after a week of taking the antibiotics, will it be effective again? Please help!!! :(
Yes, antibiotics reduce the effectiveness of the Pill and there is a possibility that you could become pregnant while using birth control pills and taking antibiotics unless you use back up. You need to continue to take your TriSprintec pill each day as you normally would, but if you have intercourse (sex) you need to use a back up method, like condoms, the entire time that you are taking the antibiotic and for seven days after you finish the last antibiotic pill. So if you are going to be on antibiotics for a week, you need to either abstain from sex, or use back up for that week and then one more week after the antibiotics are gone. Some women will have breakthrough bleeding and will spot a bit when on antibiotics and using the Pill. So if you spot, dont be alarmed, that is normal. Just keep taking the pill as you normally would no matter if you are bleeding or not. Does that help answer your questions? Once the antibiotics are finished and you have had seven full days pass after the antibiotics are gone then you will be fully protected again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Apr 2012 • 3 answers
Posted 6 Aug 2012 • 3 answers
Tri-Sprintec - I finished a pack of tri sprintec and took a week of antibiotics for step throat and?
Posted 30 May 2014 • 1 answer
Posted 22 Jul 2014 • 1 answer
Posted 22 Jan 2015 • 1 answer